Performance measures for the two-node queue with finite buffers

Yanting Chen, Xinwei Bai, Richard J. Boucherie, Jasper Goseling

Research output: Contribution to journalArticleAcademicpeer-review

70 Downloads (Pure)


We consider a two-node queue modeled as a two-dimensional random walk. In particular, we consider the case that one or both queues have finite buffers. We develop an approximation scheme based on the Markov reward approach to error bounds in order to bound performance measures of such random walks. The approximation scheme is developed in terms of a perturbed random walk in which the transitions along the boundaries are different from those in the original model and the invariant measure of the perturbed random walk is of product-form. We then apply this approximation scheme to a tandem queue and some variants of this model, for the case that both buffers are finite. The modified approximation scheme and the corresponding applications for a two-node queueing system in which only one of the buffers has finite capacity have also been discussed.

Original languageEnglish
Pages (from-to)522-549
Number of pages28
JournalProbability in the engineering and informational sciences
Issue number4
Early online date26 Jun 2019
Publication statusPublished - 1 Oct 2020


  • Error bounds
  • Finite state space
  • Performance measure
  • Product-form
  • Random walk
  • Two-node queue
  • UT-Hybrid-D
  • 22/2 OA procedure


Dive into the research topics of 'Performance measures for the two-node queue with finite buffers'. Together they form a unique fingerprint.

Cite this